A GENERAL METHOD FOR ESTIMATING THE VARIANCES OF X‐11 SEASONALLY ADJUSTED ESTIMATORS
D. Pfeffermann
Journal of Time Series Analysis, 1994, vol. 15, issue 1, 85-116
Abstract:
Abstract. The X‐11 procedure with its various variants is the commonly used procedure for seasonal adjustment throughout the world. A well‐known problem with the use of this procedure, however, is the estimation of the variances of its output such as, for example, the variances of the seasonally adjusted data or the month to month changes in these data. In this paper we propose a simple general procedure for estimating the variances of the X‐11 estimators. The variances account for the sampling distribution of the survey estimators around the corresponding population values and for the distribution of the component series included in the decomposition of the population values. The procedure is applicable to general sampling designs, including partially overlapping surveys. Empirical results illustrating the performance of the procedure when applied to simulated and real series are presented.
Date: 1994
References: Add references at CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
https://doi.org/10.1111/j.1467-9892.1994.tb00179.x
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:15:y:1994:i:1:p:85-116
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782
Access Statistics for this article
Journal of Time Series Analysis is currently edited by M.B. Priestley
More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().